Alert archive / Texas / Beach Hazards Statements in 2025

Beach Hazards Statement 3, NWS Houston/Galveston, TX

May 5, 2025Brazoria County, Galveston County, Matagorda County, Texas

NWS Houston/Galveston, TX issued this beach hazards statement at May 5, 2025, 3:09 PM CDT for Brazoria County, Galveston County, Matagorda County, Texas. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 5, 2025, 3:09 PM CDT (20:09 UTC)
Expired
May 7, 2025, 3:04 AM CDT
In force
36 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Galveston County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 54 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2025-05-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2025-05-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1477 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
653 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
247 m²/s²
Significant tornado parameter
1.7
Supercell composite
11.1

Open this sounding in Storm Lab

The text

As transmitted.

610 
WHUS44 KHGX 052009
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
309 PM CDT Mon May 5 2025

TXZ436>439-060800-
/O.NEW.KHGX.BH.S.0003.250505T2009Z-250507T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
309 PM CDT Mon May 5 2025

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING...

* WHAT...Dangerous rip currents and minor coastal flooding, especially 
  during times of high tides are expected. 

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Tuesday evening.

* IMPACTS...Dangerous swimming and beach conditions due to strong 
  rip currents and minor coastal flooding. Persistent strong 
  southeasterly winds will continue to bring a high risk of strong rip 
  currents and increased wave runup along all Gulf facing beaches.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
3 follow-up statements
948 
WHUS44 KHGX 060912
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
412 AM CDT Tue May 6 2025

TXZ436>439-061715-
/O.EXT.KHGX.BH.S.0003.000000T0000Z-250508T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
412 AM CDT Tue May 6 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH WEDNESDAY
EVENING...

* WHAT...Dangerous rip currents and minor coastal flooding, 
  especially during times of high tides are expected.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming and beach conditions due to 
  strong rip currents and minor coastal flooding. Persistent 
  strong southeasterly winds will continue to bring a high risk 
  of strong rip currents and increased wave runup along all Gulf 
  facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
871 
WHUS44 KHGX 062207
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
507 PM CDT Tue May 6 2025

TXZ436>439-071015-
/O.CON.KHGX.BH.S.0003.000000T0000Z-250508T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
507 PM CDT Tue May 6 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...    

* WHAT...Dangerous rip currents and minor coastal flooding, 
  especially during times of high tides are expected.

* WHERE...Gulf-facing beaches, including the Matagorda 
  Peninsula, Brazoria County beaches, Galveston Island and the 
  Bolivar Peninsula.

* WHEN...Through Wednesday evening.

* IMPACTS...Dangerous swimming and beach conditions due to 
  strong rip currents and minor coastal flooding. Persistent 
  strong southeasterly winds will continue to bring a high risk 
  of strong rip currents and increased wave runup along all Gulf 
  facing beaches.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
777 
WHUS44 KHGX 070804
CFWHGX

Coastal Hazard Message
National Weather Service Houston/Galveston TX
304 AM CDT Wed May 7 2025

TXZ436>439-070915-
/O.CAN.KHGX.BH.S.0003.000000T0000Z-250508T0000Z/
Matagorda Islands-Brazoria Islands-Galveston Island-
Bolivar Peninsula-
304 AM CDT Wed May 7 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Elevated tides are no longer expected today. While rip current
risk may not be high, that does not mean rip currents are not 
possible. Please use safe swimming practices if going to the 
beach.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this beach hazards statement went out at May 5, 2:30 PM CDT, 39 minutes earlier.

Area forecast discussion, May 5, 2:30 PM CDT, 39 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
230 PM CDT Mon May 5 2025

...New LONG TERM, MARINE...

.SYNOPSIS...
Issued at 1224 PM CDT Mon May 5 2025

An active weather pattern is expected to bring a daily risk of
scattered showers and thunderstorms today, tomorrow, and
Wednesday. Locally heavy rainfall capable of localized flooding is
a concern. In addition, a few strong to severe thunderstorms are
likely. The highest risk of strong to severe storms will be over
our northern counties on Tuesday. However, most of our country
warning area is at risk of experiencing strong thunderstorms each
day. Hail and damaging wind gusts are the primary concern. A few
thunderstorms may be capable of producing a tornado, especially on
Tuesday in our northern counties.

&&

.SHORT TERM...
(Today through Wednesday) Issued at 1224 PM CDT Mon May 5 2025

TODAY:

Mid/upper disturbances in the diffluent flow aloft will interact
with an increasingly moisture rich atmosphere today, resulting in
scattered showers and thunderstorms. A few heavier/stronger
thunderstorms are expected. Locally heavy rainfall, frequent
lightning, and damaging wind gusts are the primary concern.
However, the environment is also favorable for a few thunderstorms
to produce large hail. Gusty east-southeast winds are expected to
continue this afternoon with highs reaching the low 80s. Areas
that experience showers/storms earlier in the afternoon may remain
in the 70s.

TONIGHT:

Lingering thunderstorms possible in the evening. Widely scattered
showers are possible overnight. Inland winds are expected to
become less gusty. Windier conditions expected near the coast.
Conditions will be muggy with lows ranging from the mid 60s in
our northern counties to low 70s at the coast.

TUESDAY:

The vertical wind profile will become highly sheared over
southeast Texas while the presence of a mid/upper low over New
Mexico will help to enhance large scale diffluence and lift aloft.
At the surface, a warm front pushes northward over our area,
enhancing LL convergence and further supporting lift. This will
likely lead to another round of scattered thunderstorms.
Parameters appear to most favor our northern counties for more
widespread thunderstorm activity late Tuesday morning into the
afternoon. Large hail and damaging wind gusts are the primary
concerns. But given the low-level shear profile, we cannot rule
out thunderstorms capable of producing a tornado. Thunderstorms
are likely to result in locally heavier rainfall, possibly up to
4-6 inches in some spots. Thus, a Flood Watch has been issued for
our northern counties for Tuesday.

Worth mentioning that strong thunderstorms will also be possible
across our central and southern counties, even though the threat
is highest across our northern counties.

TUESDAY NIGHT - WEDNESDAY:

The thunderstorm threat is expected to shift southward during this
time frame. Though the environment appears to become somewhat less
favorable for severe weather, we still think locally heavy/strong
thunderstorms are possible Tuesday night into Wednesday. The
environment may become more favorable for thunderstorms training
over the same area. Therefore, we will need to monitor the
potential for localized flash flooding across our southern /
coastal counties.

Current guidance suggest most of the thunderstorms will be
offshore by Wednesday afternoon. But uncertainties remain higher
than normal regarding the timing the exact timing of thunderstorms
Tuesday night into Wednesday.

Self

&&

.LONG TERM...
(Wednesday through next Sunday)
Issued at 229 PM CDT Mon May 5 2025

Rain and storm chances continue on Thursday, though it will be on
the downward trend. The cold front is progged to be along the coast
or over the Gulf waters by Thursday morning. However, showers and
thunderstorms will be ongoing early Thursday as an inverted surface
trough (surface convergence) moves through the region. Deterministic
solutions, including NAM, bring highest rainfall totals of up to an
1-inch along the coast. A few weak shortwaves embedded in the flow
aloft will move through on Friday. Despite limited low-level
moisture, we cannot ruled out a few showers, especially in the
afternoon with the peak daytime heating. Surface high pressure
builds in during the weekend, resulting in a drier forecast. Return
flow from the departing high is expected on Monday. This will bring
near seasonal temperatures for the upcoming week.

JM

&&

.AVIATION...
(18Z TAF Issuance)
Issued at 1224 PM CDT Mon May 5 2025

Gusty ESE winds and scattered SHRA/TSRA expected this afternoon.
Winds in the vicinity of any TSRA could exceed 30 knots and become
directionally variable. Risk of TSRA decreases overnight while
flight conditions generally trend MVFR. Areas of IFR possible.
Overnight winds become less gusty, though remain elevated near the
coast. Stronger SE winds expected tomorrow, along with another
chance of scattered SHRA/TSRA. A few stronger thunderstorms
capable of hail are possible.

Self

&&

.MARINE...
Issued at 229 PM CDT Mon May 5 2025

Gusty east-southeast winds, building seas, and scattered showers
and a few thunderstorms are expected today. Non-thunderstorms
winds are expected to gust up to around 30 knots. Winds in the
vicinity of a thunderstorm could gust over 40 knots. Could not
rule out isolated severe thunderstorms capable of localized gusts
up to 50 knots. Gusty southeast winds and shower/thunderstorm
chances continue into Tuesday. By Tuesday night into Wednesday,
non-thunderstorm related winds are expected to decrease. However,
the presence of continued thunderstorm activity means that winds
could be highly variable both in terms of direction and speed.
Therefore, be advised that thunderstorm associated winds will
remain high even though the official forecasted overall wind
decreases into Wednesday. Beyond Wednesday, the forecast becomes
less eventful as winds and seas gradually become less hazardous.
By Thursday, winds are expected to shift to a more northerly
regime and remain that way into the weekend.

Self

&&

.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL)	  66  81  67  84 /  80 100  40  40
Houston (IAH)			  68  82  70  83 /  80  90  80  70
Galveston (GLS)			  74  82  73  80 /  70  60  80  80

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flood Watch from Tuesday morning through late Tuesday night for
     TXZ163-164-176>179-196-198.

GM...Small Craft Advisory until 7 PM CDT Tuesday for GMZ330-335-350-
     355-370-375.

&&

SHORT TERM...Self
LONG TERM....JM
AVIATION...Self
MARINE...Self

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 3:20 AM CDTFlood WatchHGXBrazos, Burleson, Grimes, Houston, Liberty, Madison and 6 more46 hr
May 5, 8:59 AM CDTRiver Flood WarningHGXPolk, San Jacinto, Trinity, Walker15 days
May 5, 9:02 AM CDTSmall Craft AdvisoryHGX46 hr
May 5, 1:29 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington46 min
May 5, 2:08 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington37 min
May 5, 2:43 PM CDTSevere Thunderstorm WarningHGXWashington47 min
May 5, 3:13 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Waller, Washington32 min
May 5, 3:20 PM CDTSevere Thunderstorm WarningHGXWashington40 min
May 5, 3:30 PM CDTSpecial Weather StatementHGXMatagorda30 min
May 5, 3:38 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Waller, Washington37 min
May 5, 3:47 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington43 min
May 5, 3:50 PM CDTSevere Thunderstorm WarningHGXBrazoria, Matagorda40 min
May 5, 4:24 PM CDTSevere Thunderstorm WarningHGXAustin, Waller, Washington36 min
May 5, 4:25 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend35 min
May 5, 4:34 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson41 min
May 5, 4:55 PM CDTSpecial Weather StatementHGXWaller20 min
May 5, 4:56 PM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Harris23 min
May 5, 5:05 PM CDTSevere Thunderstorm WarningHGXBrazos, Grimes, Madison40 min
May 5, 5:12 PM CDTSpecial Weather StatementHGXWaller18 min
May 5, 5:22 PM CDTSpecial Weather StatementHGXWalker23 min
May 5, 5:24 PM CDTSevere Thunderstorm WarningHGXHarris, Waller36 min
May 5, 5:32 PM CDTAreal Flood AdvisoryHGXBurleson, Waller, Washington118 min
May 5, 5:37 PM CDTSpecial Weather StatementHGXLiberty38 min
May 5, 5:39 PM CDTSevere Thunderstorm WarningHGXMontgomery, Walker23 min
May 5, 5:44 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery, Waller31 min
May 5, 5:59 PM CDTSevere Thunderstorm WarningHGXBurleson, Washington31 min
May 5, 6:03 PM CDTFlash Flood WarningHGXWashington117 min
May 5, 6:04 PM CDTSpecial Weather StatementHGXSan Jacinto26 min
May 5, 6:11 PM CDTSevere Thunderstorm WarningHGXHarris, Montgomery34 min
May 5, 6:23 PM CDTSevere Thunderstorm WarningHGXBrazos, Burleson, Washington15 min
May 5, 6:37 PM CDTSpecial Weather StatementHGXBrazos38 min
May 5, 6:39 PM CDTSpecial Weather StatementHGXMontgomery36 min
May 5, 6:41 PM CDTSpecial Weather StatementHGXPolk49 min

Nearby

Beach Hazards Statements in Texas, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.